Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 191, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 21, 2000, 2:47 PM EDT for Columbia County, Lycoming County, Montour County, Pennsylvania. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 2000, 2:47 PM EDT (18:47 UTC)
- Expired
- Jul 21, 2000, 3:45 PM EDT
- In force
- 58 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Columbia County, PA, Lycoming County, PA, Montour County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:15 PM EDT | Hail 1.25 | Millville, PA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
206 WUUS51 KCTP 211847 SVRCTP PAC037-081-093-211945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 247 PM EDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTOUR COUNTY. COLUMBIA COUNTY. LYCOMING COUNTY. * UNTIL 345 PM EDT. * AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF MUNCY...OR 13 MILES NORTHEAST OF MILTON...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLVILLE AT 315 PM. BENTON AND ORANGEVILLE AT 335 PM. ALMEDIA AND LIME RIDGE AT 340 PM. BERWICK AND BRIAR CREEK AT 345 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4126 7679 4108 7682 4096 7617 4123 7612
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:10 AM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 21, 10:10 AM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1010 AM EDT FRI JUL 21 2000 THE SLOWLY APPROACHING WEAK COLD FRONT WILL BE ENTERING OUR WESTERN PORTIONS OF THE FA BY LATE MORNING...AND BE THROUGH THE ENTIRE FA BY EARLY EVENING. WE ANTICIPATE SOME SHOWERS TO BE ASSOCIATED WITH THIS PASSAGE. POPS WILL CONTINUE TO BE HIGHER IN THE NORTHERN ZONES THAN IN THE SOUTHERN FA DUE TO THE INSTABILITY CREATED BY COOLER AIR MOVING IN ALOFT FROM THE NORTH. MODELS STILL SHOW OMEGA VALUES FOR MODERATE LIFTING THIS AFTERNOON. WILL NOT RULE OUT A THUNDERSTORM EITHER BECAUSE OF ADDED HEATING DURING THE SUNNY SKIES OF THIS MID MORNING. ALTHOUGH THE MODELS ARE INDICATING SOME PRECIP ACROSS THE STATE... WE ARE KEEPING TO CHANCE PRECIP ONLY. WILL LOOK AT LATEST MODELS FOR TIMING OF DRIER AIR MOVING IN OVERNIGHT TO DETERMINE LATER CLOUD COVER AND POSSIBLY CHANGE CURRENT POPS FOR SAT. TEMPERATURES LOOK ON TRACK. .CTP...NONE. SEILHAMER/RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:55 PM EDT | Tornado Warning | CTP | Columbia | 35 min |
| Jul 21, 5:21 PM EDT | Tornado Warning | CTP | Columbia | 24 min |
| Jul 21, 5:44 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 16 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.